Tornadoes · United States · Oklahoma · 2013
EF1 tornado, Orlando, Oklahoma, January 29, 2013
This EF1 tornado ran 1.1 miles across Logan County on January 29, 2013, touching down at 6:48 AM CST and reaching 40 yards wide. It killed nobody, and did $200,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- January 29, 2013
- Touchdown
- 6:48 AM CST (12:48 UTC)
- Lifted
- 6:49 AM CST (12:49 UTC)
- On the ground
- 1 minutes
- Path length
- 1.1 miles (1.8 km)
- Path width
- 40 yards (37 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- County
- Logan County
- Touchdown point
- 36.155, -97.456
- Lift-off point
- 36.159, -97.437
- Record number
- 1301290648-01
What the Weather Service recorded
A strong upper level storm system and cold front, coupled with a moist and modestly unstable airmass, lead to the development of severe storms during the morning hours on the 29th. Storms produced large hail and some significant wind damage across parts of the area.
Public reported damage to a farmstead northwest of Orlando. Damage survey indicated partial destruction of pole barn with sheet metal tossed several hundred yards. Wood debris was littered across the property with splintered boards driven several inches into the ground. Substantial tree damage was also noted with some partial debarking. Several pieces of heavy farm equipment were partially moved or overturned. Damages estimated.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 11:00 UTC and running to 16:28 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 11:00 UTC | 16:28 UTC | Tornado Watch | OUN |
| 12:14 UTC | 13:15 UTC | Severe Thunderstorm Warning | OUN |
| 15:11 UTC | 15:45 UTC | Severe Thunderstorm Warning | OUN |
| 15:19 UTC | 16:00 UTC | Severe Thunderstorm Warning | OUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 06:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at Jan 29, 5:46 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 29, 5:46 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
546 AM CST TUE JAN 29 2013
.AVIATION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR MOST TERMINALS THROUGH
LATE THIS MORNING. SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE...WITH THE MAIN ACCOMPANYING HAZARDS OF SMALL HAIL AND
DAMAGING WIND GUSTS. EXPECT IFR CIGS WITH THE THUNDERSTORMS. IN
ADDITION TO THE THREAT OF SEVERE WEATHER...STRONG WSW WINDS NEAR
25 TO 35 KT CAN BE EXPECTED AT SPS AND LAW LATER THIS AFTERNOON. A
WIND SHIFT FROM THE NORTHWEST WILL ALSO ACCOMPANY A COLD FRONT
LATER THIS EVENING...WITH SOME SNOW SHOWERS POSSIBLE ACROSS
NORTHERN OK NEAR WWR...GAG...AND PNC.
&&
.PREV DISCUSSION... /ISSUED 448 AM CST TUE JAN 29 2013/
DISCUSSION...
A HIGH AMPLITUDE POSITIVELY TILTED UPPER TROUGH HAS MADE IT NEAR
THE SOUTHERN ROCKIES EARLY THIS MORNING. RAPID HEIGHT FALLS ARE
NOW BEING OBSERVED ACROSS THE SOUTHERN PLAINS AS A RESULT...AND
CONVECTION HAS INITIATED NEAR SOUTHWESTERN OK ALONG A DRYLINE.
LATER THIS MORNING...A PAC COLD FRONT WILL MERGE WITH THE DRYLINE
AS THE PREVIOUSLY MENTIONED TROUGH PROGRESSES EASTWARD OUT OF THE
ROCKIES. CONVECTION SHOULD BECOME A BIT MORE WIDESPREAD LATE THIS
MORNING AS THIS OCCURS. IN ADDITION...A VERY STRONG MID LEVEL JET
WILL OVERSPREAD THE REGION AND ALTHOUGH INSTABILITY WILL REMAIN
FAIRLY LOW...SOME SEVERE LINEAR CLUSTERS MAY DEVELOP WITH A THREAT
OF DAMAGING WIND AND SMALL HAIL THE MAIN CONCERNS. BY LATE THIS
AFTERNOON THE TROUGH AXIS WILL MOVE INTO WESTERN OK. MOST OF THE
THUNDERSTORM CHANCES WILL QUICKLY COME TO AN END ACROSS OUR
FA...WITH A RED FLAG THREAT FOLLOWING ACROSS SOUTHWESTERN OK AND
WESTERN NORTH TEXAS. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A
WARNING FOR THE PREVIOUSLY MENTIONED LOCATIONS FOR THIS
AFTERNOON...WHERE STRONG 20 FT WINDS AROUND 25 TO 35 MPH WILL
COMBINE WITH VERY HIGH FIRE DANGER AND LOW RH. A WIND ADVISORY HAS
ALSO BEEN ISSUED FOR THE SAME AREAS. LATER THIS EVENING AS THE
TROUGH AXIS MOVES OVER WEST CENTRAL OK...SOME SNOW MAY DEVELOP
BEHIND THE COLD FRONT ACROSS NORTHERN OK. AN INCH OF SNOW OR
SLIGHTLY MORE APPEARS REASONABLY SO AN ADVISORY CANNOT TOTALLY BE
RULED OUT. WILL PASS THIS ON TO THE NEXT SHIFT.
TEMPERATURES WILL DROP BACK INTO THE 40S AND 50S TOMORROW
AFTERNOON AS THE UPPER TROUGH MOVES INTO THE MIDWEST...WITH A
WARMUP THURSDAY AS THICKNESSES INCREASE A BIT. ANOTHER COLD FRONT
WILL SLIDE OVER THE FA LATE THURS EVENING AS A CANADIAN WAVE
DIVES SOUTH OVER THE UPPER MIDWEST...DROPPING TEMPS BACK DOWN TO
NEAR NORMAL VALUES FRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 34 47 29 / 60 10 10 0
HOBART OK 64 30 48 28 / 10 10 10 0
WICHITA FALLS TX 70 34 52 32 / 50 10 0 0
GAGE OK 54 25 45 24 / 30 30 0 0
PONCA CITY OK 65 31 44 27 / 70 30 10 0
DURANT OK 73 42 53 34 / 80 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ033>038-044.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ033>038-044.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ083>090.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ083>090.
&&
11/03/03Hazardous weather outlook, Jan 29, 5:18 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
518 AM CST TUE JAN 29 2013
OKZ004>048-050>052-TXZ083>090-301130-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
518 AM CST TUE JAN 29 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS.
LOCATION...
THE RISK FOR SEVERE STORMS WILL GENERALLY BE NEAR AND EAST OF A
LINE EXTENDING FROM SEYMOUR TEXAS...TO HOBART AND CLINTON...TO
MEDFORD OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE EARLY THIS MORNING
THROUGH NOON. THE THREAT WILL SPREAD FROM WEST TO EAST THROUGH
THE MORNING HOURS.
IMPACTS...
THE MAIN IMPACTS WILL BE HAIL TO THE SIZE OF PING-PONG
BALLS AND DAMAGING WIND GUSTS OF 65 MPH OR GREATER...ALTHOUGH
TORNADOES CANNOT BE RULED OUT.
DISCUSSION...
VERY MOIST CONDITIONS WILL CONTINUE ACROSS MOST OF THE REGION
THROUGH EARLY THIS AFTERNOON. THUNDERSTORMS WILL CONTINUE TO
DEVELOP THROUGH THIS MORNING OVER CENTRAL AND SOUTHWESTERN
OKLAHOMA...AND MOVE EAST AND NORTHEAST AS A STRONG UPPER LEVEL
STORM SYSTEM PASSES OVER THE ROCKIES. A FEW STORMS MAY ALSO
IMPACT WESTERN NORTH TEXAS EARLY THIS MORNING. THE THREAT OF
SEVERE WEATHER MAY CONTINUE ACROSS EASTERN OKLAHOMA THIS
AFTERNOON.
THE MAIN HAZARDS WITH ANY SEVERE STORM THROUGH EARLY THIS
AFTERNOON WILL BE DAMAGING WINDS AND HAIL UP TO THE SIZE OF PING
PONG BALLS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY JAN 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME WILDFIRE CONDITIONS ARE EXPECTED ACROSS SOUTHWESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON DUE TO A COMBINATION OF
VERY STRONG WINDS...VERY HIGH FIRE DANGER...AND LOW RELATIVE HUMIDITY.
A RED FLAG WARNING IS IN NOW IN EFFECT. A WIND ADVISORY IS ALSO IN
EFFECT FOR THE SAME REGION FOR STRONG SOUTHWESTERLY WINDS.
AS THE UPPER STORM SYSTEM MOVES OVER THE REGION THIS EVENING AND
OVERNIGHT...RAIN SHOWERS WILL LIKELY SWITCH TO SNOW ACROSS PORTIONS
OF NORTHERN OKLAHOMA DUE TO INCREASING DEPTH OF COLD AIR. IT APPEARS
THAT LIGHT ACCUMULATIONS AROUND AN INCH OR SO WILL BE POSSIBLE
NEAR AND NORTH OF ARNETT...FAIRVIEW...AND MEDFORD.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS APPEAR POSSIBLE EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE AROUND NOON TODAY.
UPDATES WILL BE POSSIBLE BEFORE THEN AS NEW DATA BECOMES
AVAILABLE.In the hours before
Special weather statement, Jan 29, 5:18 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 518 AM CST TUE JAN 29 2013 OKZ017-018-024-291145- BLAINE OK-KINGFISHER OK-CANADIAN OK- 518 AM CST TUE JAN 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE... SOUTHWESTERN KINGFISHER AND NORTHWESTERN CANADIAN COUNTIES UNTIL 545 AM CST... AT 514 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF GEARY...MOVING NORTHEAST AT 65 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... KINGFISHER...GEARY...LOYAL AND OMEGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3588 9778 3554 9824 3568 9840 3607 9803 TIME...MOT...LOC 1114Z 223DEG 57KT 3568 9826
Special weather statement, Jan 29, 5:43 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 543 AM CST TUE JAN 29 2013 OKZ012-013-018-019-291215- LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK- 543 AM CST TUE JAN 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN... NORTHEASTERN KINGFISHER...SOUTHEASTERN GARFIELD AND SOUTHWESTERN NOBLE COUNTIES UNTIL 615 AM CST... AT 541 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR DOVER... MOVING NORTHEAST AT 65 TO 70 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... PERRY...HENNESSEY...COVINGTON...DOVER...MARSHALL...DOUGLAS... LUCIEN...LOVELL AND HAYWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3628 9723 3590 9786 3601 9801 3642 9758 TIME...MOT...LOC 1141Z 223DEG 61KT 3600 9787
Special weather statement, Jan 29, 5:55 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
555 AM CST TUE JAN 29 2013
OKZ008-013-291215-
KAY OK-NOBLE OK-
555 AM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KAY AND
NORTHEASTERN NOBLE COUNTIES UNTIL 615 AM CST...
AT 552 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR RED ROCK...
MOVING NORTHEAST AT 60 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
PONCA CITY...NEWKIRK...KAW CITY...RED ROCK...MARLAND...KILDARE...KAW
LAKE AND CERES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3684 9677 3674 9684 3674 9690 3669 9693
3670 9704 3668 9707 3659 9705 3659 9696
3650 9702 3650 9703 3639 9710 3647 9731
3695 9708
TIME...MOT...LOC 1152Z 205DEG 50KT 3650 9717Local storm report, Jan 29, 6:10 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
610 AM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM HAIL CLINTON 35.51N 98.97W
01/29/2013 E1.00 INCH CUSTER OK BROADCAST MEDIA
&&
FMLocal storm report, Jan 29, 6:48 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
648 AM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM TSTM WND GST OMEGA 35.87N 98.20W
01/29/2013 E65 MPH KINGFISHER OK PUBLIC
&&
FMThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lamont, OK (KLMN), 12:00Z
0.8 hours before the tornado, 52 km from the path. January 29, 2013.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -21 J/kg
- Surface CAPE
- 260 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
- 0-3 km lapse rate
- 6.4 K/km
Lamont, OK (KLMN), 00:00Z
11.2 hours after it, 52 km from the path. January 30, 2013.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -46803 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 129 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -342 m²/s²
- 0-3 km storm-relative helicity
- -191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.4 K/km
The radar
The Vance AFB radar (KVNX), 89 km away, was scanning. The volume nearest the touchdown began at 12:48 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 12:15 UTC | HAIL 1 | Douglas | Garfield, OK | |
| 12:44 UTC | TSTM WND DMG | 4 W Orlando | Logan, OK | SEVERAL TREES SNAPPED AND TOPPLED. ONE BARN DAMAGED WITH PARTIAL ROOF REMOVAL AND OTHER MINOR STRUCTURAL DAMAGE. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2013 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of January 29, 2013
20 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| January 29 | 11:00 AM CST | EF1 | Cedar, MO | 2.7 | 200 | $100,000 | ||
| January 29 | 11:15 AM CST | EF1 | St. Clair, MO | 8.6 | 400 | $225,000 | ||
| January 29 | 2:55 PM CST | EF2 | Crawford, OK to AR | 9.0 | 700 | $20,000 | ||
| January 29 | 3:14 PM CST | EF1 | Warren, MO | 1.2 | 40 | |||
| January 29 | 3:34 PM CST | EF1 | Washington, AR | 4.2 | 400 | $500,000 | ||
| January 29 | 3:36 PM CST | EF0 | Lincoln, MO | 1.7 | 30 | |||
| January 29 | 3:57 PM CST | EF1 | Madison, AR | 2.0 | 350 | $250,000 | ||
| January 29 | 6:15 PM CST | EF0 | Wood, TX | 0.2 | 325 | $5,000 | ||
| January 29 | 6:48 PM CST | EF0 | Bolivar, MS | 0.5 | 50 | $5,000 | ||
| January 29 | 8:01 PM CST | EF0 | Pulaski, AR | 5.3 | 50 | $10,000 | ||
| January 29 | 8:14 PM CST | EF1 | Ripley, MO | 0.3 | 100 | $100,000 | ||
| January 29 | 8:45 PM CST | EF2 | Butler, MO | 3.4 | 100 | $60,000 | ||
| January 29 | 8:51 PM CST | EF0 | Drew, AR | 3.6 | 50 | $20,000 | ||
| January 29 | 9:13 PM CST | EF1 | Cape Girardeau, MO | 5.5 | 100 | $250,000 | ||
| January 29 | 9:13 PM CST | EF1 | Cape Girardeau, MO | 6.8 | 100 | $80,000 | ||
| January 29 | 9:36 PM CST | EF2 | West Carroll Parish, LA | 5.4 | 100 | $250,000 | ||
| January 29 | 9:38 PM CST | EF0 | Franklin, IL | 0.6 | 75 | |||
| January 29 | 10:16 PM CST | EF2 | Saline, IL | 1.0 | 125 | 2 | $200,000 | |
| January 29 | 11:10 PM CST | EF1 | Bolivar, MS | 5.5 | 150 | $175,000 | ||
| January 29 | 11:36 PM CST | EF0 | Calloway, KY | 2.1 | 100 | $25,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.